Police warning over 'legal highs'
Published 20/04/2013 | 23:16
Three teenagers needed hospital treatment when they started vomiting blood after taking a so-called legal high, police said.
They fell ill at around 5.35pm on Saturday in Blyth, Northumberland, and paramedics were called to an address in the town.
It emerged the two girls and a boy, all aged 15, had taken a substance known as Clockwork Orange Herbal Incense.
They were taken to Wansbeck District General Hospital in Ashington after they vomited blood, and one of the girls was transferred to North Tyneside Hospital.
They were in a stable condition and will be kept in for a few hours for observation, Northumbria Police said.
Officers will try to find out the source of the substance.
Superintendent Alan Veitch said: "We want people to be aware of the dangers of taking drugs, including so-called legal highs.
"I would like to stress that the use of legal high drugs is not safe and can kill or have a devastating impact on people's health. These substances often contain potentially dangerous chemicals.
"Anyone who misuses drugs, prescribed or non-prescribed, is putting their life at risk and people should also be aware that this risk is significantly increased if mixed with alcohol.
"We are working to identify and visit premises selling these substances and will take any action necessary to ensure the safety of the public."